Thunderstorm Wind, Hill
- When
- July 7, 9:30 PM MST
- Where
- Hill County, Havre
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 48.550, -109.680
A severe thunderstorm produced a wind gust to 60 mph in the city of Havre.
Severe thunderstorms moved over Hill County during the evening hours of the 7th. Wind gusts to 60 mph were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms moved over Hill County during the evening hours of the 7th. Wind gusts to 60 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 7, 7:50 PM MST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 850 PM MDT MON JUL 7 2008 .DISCUSSION... UPDATE FORTHCOMING. WEAK SHORT WAVE ENERGY MOVING ACROSS SOUTHERN CANADA AT THIS TIME HAS INTIIATED SHOWERS AND THUNDERSTORMS ALONG AND EITHER SIDE OF THE INTERNATIONAL BOUNDARY. RADAR CONTINUES TO SHOW CONVECTIVE ACTIVITY MOVING OVER THE NORTHEAST COUNTIES OF THE COUNTY WARNING AREA. HAVE ADJUSTED POP AND WEATHER GRIDS A BIT TO BETTER REFLECT THIS ACTIVITY. SHOWERS AND THUNDERSTORMS SHOULD END AFTER MIDNIGHT. REMAINDER OF FORECAST LOOKS ON TRACK. EMANUEL && .AVIATION... UPDATED 0130Z. A WEAK UPPER LEVEL DISTURBANCE WILL AFFECT LOCATIONS BETWEEN CUT BANK AND HAVRE THROUGH 06Z THIS EVENING...PRODUCING A FEW ISOLATED THUNDERSTORMS. OTHERWISE...VFR CONDITIONS AND QUIET WEATHER CAN BE EXPECTED OVER THE REMAINDER OF THE REGION THROUGH 00Z WEDNESDAY. BRUSDA && .PREV DISCUSSION...ISSUED 248 PM MDT MON JUL 7 2008 TONIGHT THROUGH WEDNESDAY...NORTHWESTERLY FLOW ALOFT WILL AFFECT THE REGION TONIGHT AND TUESDAY...AS UPPER LEVEL HIGH PRESSURE DEVELOPS OVER THE SOUTHWEST CONUS. INSTABILITY IN THE VICINITY OF A WEAK LOW LEVEL THERMAL BOUNDARY/CONVERGENCE ZONE OVER SOUTHERN ALBERTA MAY RESULT IN CONVECTIVE INITIATION OVER THE NEXT FEW HOURS OVER SOUTHERN ALBERTA...WITH RECENT VISIBLE SATELLITE TRENDS SHOWING AN INCREASE IN CUMULUS DEVELOPMENT NEAR THE INTERNATIONAL BORDER. ANY SHOWERS AND THUNDERSTORMS THAT FORM ARE EXPECTED TO BE ISOLATED...AS THEY QUICKLY MOVE SOUTHEASTWARD ACROSS NORTH CENTRAL MONTANA. THE THREAT FOR PRECIPITATION WILL END BY LATE EVENING...AS SUBSIDENCE AFFECTS THE REGION. MORE STABLE CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA ON TUESDAY...KEEPING THE CHANCE FOR PRECIPITATION VERY LOW...ALONG WITH MOSTLY CLEAR SKIES AND TEMPERATURES NEAR SEASONAL AVERAGES. FOR WEDNESDAY...THE FLOW ALOFT WILL BECOME MORE WESTERLY AS IT STRENGTHENS. WEAK INSTABILITY MAY RESULT IN AN ISOLATED STORM...THOUGH THE THREAT IS TOO SMALL FOR MENTION IN THE FORECAST AT THIS TIME. TEMPERATURES WILL BE A BIT WARMER ON WEDNESDAY...AS WESTERLY DOWNSLOPE LOW LEVEL FLOW INCREASES...WHICH WILL CONTRIBUTE TO LOWER HUMIDITIES WEDNESDAY AFTERNOON. COHEN WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...AN UPPER LEVEL LOW PRESSURE AREA WILL SWING SOUTHEAST THROUGH WESTERN CANADA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND APPROACH MONTANA. AN ASSOCIATED CANADIAN COLD FRONT WILL ALSO APPROACH THE AREA DURING THIS TIME...CAUSING WESTERLY SURFACE WINDS TO INCREASE AND BECOME QUITE BREEZY OVER NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE UNSTABLE AIRMASS OVER SOUTHWEST AND CENTRAL MONTANA. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS ALONG THE CANADIAN BORDER THURSDAY NIGHT AS THE COLD FRONT MOVES INTO THAT AREA. TEMPERATURES DURING THIS TIME WILL BE SLIGHTLY ABOVE SEASONAL AVERAGES. THE UPPER LOW WILL MOVE EAST ALONG THE CANADIAN BORDER AND INTO SOUTHEASTERN CANADA FRIDAY THROUGH SATURDAY NIGHT. HOWEVER...THE COLD FRONT WILL PUSH SOUTH THROUGH THE AREA...WITH LIGHTER AND MORE NORTHERLY SURFACE WINDS BEHIND THE FRONT. THE LINGERING COOL...MOIST...AND UNSETTLED WEST - NORTHWESTERLY FLOW ALOFT WILL ALSO KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE REMAINDER OF THE PERIOD WITH SLIGHTLY BELOW NORMAL TEMPERATURES. COULSTON SUNDAY THROUGH MONDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS PERIOD...WITH SOME DIFFERENCES IN TIMING AND AMPLITUDE OF FEATURES. DISTURBANCES IN A WESTERLY UPPER LEVEL FLOW WILL RESULT IN UNSETTLED CONDITIONS ACROSS THE FORECAST AREA. PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED...WITH ISOLATED SHOWERS ALONG WITH A FEW...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORMS WILL BE A LITTLE MORE NUMEROUS OVER THE HIGHER MOUNTAINS. TEMPERATURES SHOULD WARM TO NEAR SEASONAL AVERAGES. EK && .FIRE WEATHER... AN UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO KEEP THE AIRMASS WARM AND DRY. MINIMUM RELATIVE HUMIDITIES BEGIN TO DROP BELOW 20 PERCENT BY WEDNESDAY. FIRE WEATHER CONCERNS WILL RISE ON THURSDAY WHEN SURFACE WINDS INCREASE. HOWEVER...FIRE DANGER AND THE NEED FOR A FIRE WEATHER WATCH WILL DEPEND UPON FUEL MOISTURES. CURRENT FIRE DANGER IS MODERATE ACROSS THE ZONES. FIRE DANGER WILL CONTINUE TO BE MONITORED. && .PRELIMINARY POINT TEMPS/POPS... GTF 51 83 52 87 / 10 0 0 10 CTB 48 79 49 82 / 10 0 0 10 HLN 54 87 54 89 / 10 0 0 0 BZN 48 86 49 88 / 10 0 0 0 WEY 42 76 42 77 / 10 0 0 0 DLN 46 83 47 84 / 0 0 0 0 HVR 51 81 52 86 / 20 10 10 10 LWT 48 79 49 83 / 10 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL/COHEN LONG TERM...COULSTON/EK AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MDT MON JUL 7 2008 MTZ008>015-044>055-081000- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 354 AM MDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS WILL RISE ON THURSDAY WHEN MINIMUM RELATIVE HUMIDITIES DROP BELOW 20 PERCENT AND SURFACE WINDS INCREASE. HOWEVER...FIRE DANGER AND THE NEED FOR A FIRE WEATHER WATCH WILL DEPEND UPON FUEL MOISTURES. CURRENT FIRE DANGER IS MODERATE ACROSS THE ZONES BUT CONDITIONS WILL REMAIN DRY. FIRE DANGER WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 PM MDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 8 W TOWNSEND 46.31N 111.70W
07/04/2008 M83.00 MPH BROADWATER MT MESONET
0405 PM TSTM WND GST 5 W VALIER 48.31N 112.37W
07/04/2008 E60.00 MPH PONDERA MT PUBLIC
0418 PM TSTM WND GST HOBSON 47.00N 109.87W
07/04/2008 E50.00 MPH JUDITH BASIN MT TRAINED SPOTTER
ESTIMATED WIND SPEEDS OF 40 TO 50 MPH.
0418 PM HAIL 4 NNW LENNEP 46.47N 110.58W
07/04/2008 E1.00 INCH MEAGHER MT TRAINED SPOTTER
HAIL ENDED AT 404 PM MDT
0443 PM HAIL 4 WSW MARYSVILLE 46.73N 112.37W
07/04/2008 E0.88 INCH LEWIS AND CLARK MT PUBLIC
HAIL ACCUMULATED TO 4 INCHES IN DEPTH.
0445 PM TSTM WND GST 9 N DENTON 47.45N 109.95W
07/04/2008 E60.00 MPH FERGUS MT PUBLIC
TREE BRANCHES DOWNED.
0453 PM HAIL PENDROY 48.06N 112.30W
07/04/2008 E1.75 INCH TETON MT PUBLIC
0515 PM TSTM WND GST 4 S HOBSON 46.94N 109.87W
07/04/2008 E65.00 MPH JUDITH BASIN MT TRAINED SPOTTER
LITTLE RAIN AND LESS THAN 1/4 INCH SIZED HAIL
0515 PM HAIL 2 N EAST GLACIER PARK 48.48N 113.22W
07/04/2008 E0.75 INCH GLACIER MT PUBLIC
ESTIMATED PENNY SIZE HAIL FALLING FROM EAST GLACIER PARK
NORTHWARD TO TWO MEDICINE.
0530 PM TSTM WND GST 10 SE LEWISTOWN 46.97N 109.28W
07/04/2008 M47.00 MPH FERGUS MT TRAINED SPOTTER
WIND PROTECTED BY TREES. E55-60MPH OVER OPEN FIELD.
0530 PM HAIL 8 W MARYSVILLE 46.75N 112.47W
07/04/2008 E0.75 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED DIME TO PENNY SIZE HAIL. WINDS ALSO ESTIMATED
FROM 55 TO 60 MPH.
0530 PM TSTM WND GST 5 NNE MOCCASIN 47.12N 109.87W
07/04/2008 E60.00 MPH JUDITH BASIN MT PUBLIC
0535 PM TSTM WND GST 6 NNE FOREST GROVE 47.07N 109.04W
07/04/2008 E70.00 MPH FERGUS MT PUBLIC
WINDS ESTIMATED AT 60 TO 70 MPH. LIMBS OF 4 TO 6 INCHES
IN DIAMETER BROKEN.
0545 PM HAIL 12 E LINCOLN 46.95N 112.43W
07/04/2008 E0.75 INCH LEWIS AND CLARK MT PUBLIC
0605 PM TSTM WND DMG 12 NNE FORESTGROVE 47.15N 109.00W
07/04/2008 FERGUS MT TRAINED SPOTTER
E60MPH WIND GUST BLOW AND DAMAGE LARGE BUCKETS.
0610 PM HAIL 1 W SHELBY 48.51N 111.88W
07/04/2008 E0.75 INCH TOOLE MT PUBLIC
0610 PM TSTM WND GST 1 W SHELBY 48.51N 111.88W
07/04/2008 E60.00 MPH TOOLE MT PUBLIC
0615 PM TSTM WND GST 1 W BELT 47.38N 110.94W
07/04/2008 E60.00 MPH CASCADE MT PUBLIC
0615 PM HAIL 2 S CHOTEAU 47.78N 112.18W
07/04/2008 E1.75 INCH TETON MT TRAINED SPOTTER
0.70 OF AN INCH OF RAIN FELL BETWEEN 5 PM AND 10 PM.
0615 PM TSTM WND DMG W BELT 47.38N 110.94W
07/04/2008 CASCADE MT PUBLIC
BROKEN TREE BRANCHES IN TOWN. POWER OUT FOR ONE HOUR.
0617 PM HAIL 4 S CHOTEAU 47.75N 112.18W
07/04/2008 E1.75 INCH TETON MT TRAINED SPOTTER
0620 PM TSTM WND GST 2 S GREAT FALLS 47.48N 111.29W
07/04/2008 E60.00 MPH CASCADE MT PUBLIC
MINOR DAMAGE REPORTED.
0622 PM HAIL 11 S RAYNESFORD 47.11N 110.73W
07/04/2008 E1.75 INCH JUDITH BASIN MT TRAINED SPOTTER
0635 PM TSTM WND GST 8 S CANYON CREEK 46.69N 112.26W
07/04/2008 E60.00 MPH LEWIS AND CLARK MT PUBLIC
0638 PM TSTM WND GST SUN PRAIRIE 47.54N 111.48W
07/04/2008 E60.00 MPH CASCADE MT TRAINED SPOTTER
0640 PM TSTM WND GST 1 W HILGER 47.25N 109.39W
07/04/2008 M60.00 MPH FERGUS MT TRAINED SPOTTER
TREE BRANCHES OF AROUND 1 INCH IN DIAMETER WERE BROKEN.
0650 PM TSTM WND GST 4 NW BOWMANS CORNER 47.34N 112.22W
07/04/2008 E65.00 MPH LEWIS AND CLARK MT TRAINED SPOTTER
0650 PM HAIL 4 NW BOWMANS CORNER 47.34N 112.22W
07/04/2008 E1.75 INCH LEWIS AND CLARK MT TRAINED SPOTTER
0650 PM TSTM WND GST 12 S GREAT FALLS 47.33N 111.29W
07/04/2008 E60.00 MPH CASCADE MT TRAINED SPOTTER
0659 PM HAIL 7 WSW PENDROY 48.03N 112.44W
07/04/2008 E0.75 INCH TETON MT TRAINED SPOTTER
0710 PM HAIL CHOTEAU 47.81N 112.18W
07/04/2008 E0.75 INCH TETON MT PUBLIC
0710 PM TSTM WND GST CHOTEAU 47.81N 112.18W
07/04/2008 E60.00 MPH TETON MT PUBLIC
0720 PM HAIL STANFORD 47.15N 110.22W
07/04/2008 E0.50 INCH JUDITH BASIN MT TRAINED SPOTTER
0722 PM HAIL GERALDINE 47.60N 110.27W
07/04/2008 E0.88 INCH CHOUTEAU MT LAW ENFORCEMENT
0732 PM TSTM WND GST SHELBY 48.51N 111.86W
07/04/2008 E60.00 MPH TOOLE MT PUBLIC
0745 PM HAIL 13 SW PENDROY 47.92N 112.50W
07/04/2008 E0.88 INCH TETON MT PUBLIC
DAMAGE TO VEGETABLE GARDEN.
0755 PM TSTM WND GST BIG SANDY 48.18N 110.11W
07/04/2008 E70.00 MPH CHOUTEAU MT TRAINED SPOTTER
WIND GUSTS 70 TO 80 MPH ESTIMATED. BRANCHES DOWN.
0800 PM TSTM WND GST 16 S INVERNESS 48.33N 110.69W
07/04/2008 E70.00 MPH HILL MT TRAINED SPOTTER
0820 PM TSTM WND DMG 21 W HAVRE 48.54N 110.14W
07/04/2008 HILL MT NEWSPAPER
TRAIN DERAILMENT REPORTED BY BURLINGTON NORTHERN.
0828 PM TSTM WND GST 4 W HAVRE 48.54N 109.77W
07/04/2008 M67.00 MPH HILL MT ASOS
0835 PM TSTM WND GST 5 S INVERNESS 48.49N 110.68W
07/04/2008 E60.00 MPH HILL MT TRAINED SPOTTER
0853 PM TSTM WND GST 11 S CHINOOK 48.43N 109.23W
07/04/2008 M72.00 MPH BLAINE MT TRAINED SPOTTER
0853 PM TSTM WND GST 4 W HAVRE 48.54N 109.77W
07/04/2008 M60.00 MPH HILL MT ASOS
0900 PM TSTM WND GST 7 SSE CREEDMAN RESERVOI 48.87N 109.69W
07/04/2008 M75.00 MPH HILL MT MESONET
0935 PM TSTM WND DMG 7 W HOGELAND 48.85N 108.82W
07/04/2008 BLAINE MT TRAINED SPOTTER
75-YEAR-OLD TREE DOWNED...WINDS ESTIMATED OVER 70 MPH.
1015 PM TSTM WND GST 13 S FORT BELKNAP 48.30N 108.72W
07/04/2008 M59.00 MPH BLAINE MT MESONET
&&
HERE IS A SUMMARY OF ALL SEVERE WEATHER REPORTS FROM THE JULY 4TH
SEVERE WEATHER EVENT THAT TOOK PLACE OVER NORTH CENTRAL AND SOUTHWEST
MONTANA.
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1026 PM MDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 4 W HAVRE 48.54N 109.77W
07/07/2008 M55.00 MPH HILL MT OFFICIAL NWS OBS
55 MPH WIND GUST AT THE HAVRE AIRPORT.
1015 PM TSTM WND DMG HAVRE 48.54N 109.68W
07/07/2008 HILL MT TRAINED SPOTTER
POWER OUTAGES REPORTED IN THE CITY OF HAVRE.
&&
BRUSDAThe Great Falls radar (KTFX), 175 km away, was scanning. The volume nearest the first event began at 04:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm produced a wind gust to 60 mph in the city of Havre.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2008Every state in 2008This day in weather historyWarnings in Montana, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124074.